Alert archive / Wyoming / River Flood Warnings in 2016
River Flood Warning 2, NWS Riverton, WY
NWS Riverton, WY issued this river flood warning at Jun 8, 2016, 4:32 PM MDT for Fremont County, Wyoming. It took effect at Jun 9, 2016, 12:00 AM MDT. It was in force for 5 days.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2016, 4:32 PM MDT (22:32 UTC)
- In effect from
- Jun 9, 2016, 12:00 AM MDT
- Expired
- Jun 13, 2016, 6:00 PM MDT
- In force
- 5 days
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 10 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Wind River near Riverton (RVTW4). The gauge peaked at 8.21 ft at Jun 11, 2016, 6:00 AM MDT.
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06235500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
573
WGUS45 KRIW 082232
FLWRIW
Bulletin - Immediate broadcast requested
Flood Warning
National Weather Service Riverton WY
432 PM MDT WED JUN 8 2016
...The National Weather Service in Riverton has issued a flood
warning for the following rivers in Wyoming...
Little Wind River near Riverton affecting Fremont County.
.Hydrologic summary: Increased runoff from snowmelt along with increased
water releases from Washakie Reservoir will cause the Little Wind River near
Riverton to rise just above the minor flood stage of 8.0 early Thursday
morning
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas. Move to higher ground.
The next statement will be issued: by 10 am Thursday morning.
&&
WYC013-092000-
/O.NEW.KRIW.FL.W.0002.160609T0600Z-160609T2000Z/
/RVTW4.1.SM.160609T0600Z.160609T1200Z.160609T1400Z.NO/
432 PM MDT WED JUN 8 2016
The National Weather Service in Riverton has issued a
* Flood Warning for
The Little Wind River near Riverton.
* from late tonight to Thursday afternoon.
* Forecast...Rise above flood stage by midnight tonight and
continue to rise and crest near 8.1 feet by early Thursday morning.
The river will fall below flood stage by late Thursday morning morning.
&&
Flood impacts and crest history information is displayed at:
http:///water.weather.gov/ahps2/index.php?wfo=riw&gage=RVTW4
* Impact...At 8.0 feet...Flood stage. The Rendezvous Campground
experiences minor flooding of the lowest riverside campsites on the
west end. People who live in mobile homes directly adjacent to the
river along the right bank will have standing water in their front
yard. Minor flooding along either side of Highways 135 and 789.
Highway structures are not affected..
* Flood history...This crest compares to a previous crest of 8.1 feet
on Jun 19 1971.
&&
LAT...LON 4299 10848 4301 10828 4292 10842 4295 10865
4302 10858
$$
jtfahey7 follow-up statements
735
WGUS85 KRIW 091137
FLSRIW
Flood Statement
National Weather Service Riverton WY
537 AM MDT THU JUN 9 2016
..The National Weather Service in Riverton has issued a flood
warning for the following rivers in Wyoming...
Little Wind River near Riverton affecting Fremont County.
.Hydrologic summary: Increased runoff from snowmelt along with increased
water releases from Washakie Reservoir will cause the Little Wind River near
Riverton to rise just above the minor flood stage of 8.0 later this Thursday
morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas. Move to higher ground.
The next statement will be issued by noon Thursday.
&&
WYC013-092000-
/O.CON.KRIW.FL.W.0002.000000T0000Z-160609T2000Z/
/RVTW4.1.SM.160609T1119Z.160609T1200Z.160609T1400Z.NO/
537 AM MDT THU JUN 9 2016
* Flood Warning continues for
The Little Wind River near Riverton
* At 415 AM the stage was 7.8 feet.
* The stage will rise to or just above the 8 foot flood
stage around mid-morning today.
* The river will crest around 8.1 feet late Thursday morning.
* The river should fall below flood stage early Thursday afternoon
but remain around 7.9 feet Friday and Saturday.
&&
Flood impacts and crest history information is displayed at:
http://water.weather.gov/ahps2/index.php?wfo=riw&gage=RVTW4
* Impact...At 8.0 feet...Flood stage. The Rendezvous Campground
experiences minor flooding of the lowest riverside campsites on the
west end. People who live in mobile homes directly adjacent to the
river along the right bank will have standing water in their front
yard. Minor flooding along either side of Highways 135 and 789.
Highway structures are not affected..
* Flood history...This crest compares to a preivious crest of 8.1 feet
on Jun 19 1971.
&&
LAT...LON 4299 10848 4301 10828 4292 10842 4295 10865
4302 10858
$$934
WGUS85 KRIW 091536
FLSRIW
Flood Statement
National Weather Service Riverton WY
936 AM MDT THU JUN 9 2016
...The flood warning continues for the following rivers in Wyoming...
Little Wind River near Riverton affecting Fremont County.
.Hydrologic summary: Increased snowmelt runoff and increased releases
out of Washakie Reservoir will continue to keep the Little Wind River
at high levels through Saturday morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas. Move to higher ground.
The next statement will be issued: as needed.
&&
WYC013-100300-
/O.EXT.KRIW.FL.W.0002.000000T0000Z-160610T0300Z/
/RVTW4.1.SM.160609T1633Z.160609T1800Z.160609T2100Z.NO/
936 AM MDT THU JUN 9 2016
* Flood Warning continues for
The Little Wind River near Riverton
* The river will rise to the flood stage of 8.0 feet by early
Thursday afternoon.
* The river will continue to be at or near flood stage through
Saturday morning..
&&
Flood impacts and crest history information is displayed at:
http://water.weather.gov/ahps2/index.php?wfo=riw&gage=RVTW4
* Impact...At 8.0 feet...Flood stage. The Rendezvous Campground
experiences minor flooding of the lowest riverside campsites on the
west end. People who live in mobile homes directly adjacent to the
river along the right bank will have standing water in their front
yard. Minor flooding along either side of Highways 135 and 789.
Highway structures are not affected..
* Flood history...This crest compares to a previous crest of 8.1 feet
on Jun 19 1971.
&&
LAT...LON 4299 10848 4301 10828 4292 10842 4295 10865
4302 10858
$$
jtfahey629
WGUS85 KRIW 100246
FLSRIW
Flood Statement
National Weather Service Riverton WY
846 PM MDT THU JUN 9 2016
...The flood warning continues for the following rivers in Wyoming...
Little Wind River near Riverton affecting Fremont County.
.Hydrologic summary:Increased snowmelt runoff and increased releases
out of Washakie Reservoir will continue to keep the Little Wind River
at high levels through Saturday morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas. Move to higher ground.
The next statement will be issued: as needed.
&&
WYC013-110000-
/O.EXT.KRIW.FL.W.0002.000000T0000Z-160611T0000Z/
/RVTW4.1.SM.160610T0600Z.160610T1200Z.160610T1800Z.NO/
846 PM MDT THU JUN 9 2016
* Flood Warning continues for
The Little Wind River near Riverton
* The stage will rise above the flood stage of 8.0 feet by midnight
Thursday night.
* The stage will crest around 8.1 feet early Friday morning.
* The river will continue to be at or near flood stage through
Saturday morning.
&&
Flood impacts and crest history information is displayed at:
http://water.weather.gov/ahps2/index.php?wfo=riw&gage=RVTW4
* Impact...At 8.0 feet...Flood stage. The Rendezvous Campground
experiences minor flooding of the lowest riverside campsites on the
west end. People who live in mobile homes directly adjacent to the
river along the right bank will have standing water in their front
yard. Minor flooding along either side of Highways 135 and 789.
Highway structures are not affected..
* Flood history...This crest compares to a previous crest of 8.1 feet
on Jun 19 1971.
&&
LAT...LON 4299 10848 4301 10828 4292 10842 4295 10865
4302 10858
$$761
WGUS85 KRIW 101114
FLSRIW
Flood Statement
National Weather Service Riverton WY
514 AM MDT FRI JUN 10 2016
...The flood warning continues for the folowing rivers in Wyoming...
Little Wind River near Riverton affecting Fremont County.
.Hydrologic summary: Increased snowmelt runoff and increased releases
out of Washakie Reservoir will continue to keep the Little Wind River
at high levels through Saturday morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas. Move to higher ground.
The next statement will be issued: as needed.
&&
WYC013-111114-
/O.EXT.KRIW.FL.W.0002.000000T0000Z-160611T1500Z/
/RVTW4.1.SM.160610T0415Z.160610T1200Z.160611T1500Z.NO/
514 AM MDT FRI JUN 10 2016
* Flood Warning continues for
The Little Wind River near Riverton
* The river will crest around 8.1 feet Friday Morning.
* The Little Wind River near Riverton is expected to hover
between 7.8 and 8.1 feet through Saturday morning. Flood
stage is 8.0 feet.
&&
Flood impacts and crest history information is displayed at:
http://water.weather.gov/ahps2/index.php?wfo=riw&gage=RVTW4
* Impact...At 8.0 feet...Flood stage. The Rendezvous Campground
experiences minor flooding of the lowest riverside campsites on the
west end. People who live in mobile homes directly adjacent to the
river along the right bank will have standing water in their front
yard. Minor flooding along either side of Highways 135 and 789.
Highway structures are not affected..
* Flood history...This crest compares to a previous crest of 8.1 feet
on Jun 19 1971.
&&
LAT...LON 4299 10848 4301 10828 4292 10842 4295 10865
4302 10858
$$
21772
WGUS85 KRIW 101710
FLSRIW
Flood Statement
National Weather Service Riverton WY
1110 AM MDT FRI JUN 10 2016
...The flood warning continues for the following rivers in Wyoming...
Little Wind River near Riverton affecting Fremont County.
.Hydrologic summary: Sharp increases along the Middle and North
Forks of the Popo Agie River early Friday morning will cause further
noticeable increases in river levels along the Little Wind River by
early Saturday morning. Another sharp increase in river levels along
the Middle and North Forks of the Popo Agie river is again expected early
Saturday morning. The Little Wind River near Riverton is expected to
crest to near 8.7 feet by early Sunday morning. The releases out of
Washakie Reservoir have not changed in the last 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas. Move to higher ground.
The next statement will be issued: as needed.
&&
WYC013-111710-
/O.EXT.KRIW.FL.W.0002.000000T0000Z-160614T0000Z/
/RVTW4.1.SM.160610T0415Z.160611T0600Z.160613T1800Z.NO/
1110 AM MDT FRI JUN 10 2016
* Flood Warning continues for
The Little Wind River near Riverton
* The river will rise to near 8.4 feet by Saturday morning.
* The river will continue to rise and crest to near 8.7 feet by Sunday morning.
&&
Flood impacts and crest history information is displayed at:
http://water.weather.gov/ahps2/index.php?wfo=riw&gage=RVTW4
* Impact...At 8.0 feet...Flood stage. The Rendezvous Campground
experiences minor flooding of the lowest riverside campsites on the
west end. People who live in mobile homes directly adjacent to the
river along the right bank will have standing water in their front
yard. Minor flooding along either side of Highways 135 and 789.
Highway structures are not affected.
* Flood history...This crest compares to a previous crest of 8.9 feet
on July 2 2011.
&&
LAT...LON 4299 10848 4301 10828 4292 10842 4295 10865
4302 10858
$$
jtfahey075
WGUS85 KRIW 111438
FLSRIW
Flood Statement
National Weather Service Riverton WY
838 AM MDT SAT JUN 11 2016
...The flood warning continues for the following rivers in Wyoming...
Little Wind River near Riverton affecting Fremont County.
.Hydrologic summary: The Little Wind is cresting at this time.
Tributary creeks and streams have begun to recede which will cause the
Little Wind to recede below flood stage by Sunday afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas. Move to higher ground.
The next statement will be issued: by 10 am Sunday morning.
&&
WYC013-130238-
/O.CON.KRIW.FL.W.0002.000000T0000Z-160614T0000Z/
/RVTW4.1.SM.160610T0415Z.160611T1400Z.160613T1800Z.NO/
838 AM MDT SAT JUN 11 2016
* Flood Warning continues for
The Little Wind River near Riverton
* The river is cresting at this time.
* The river will fluctuate around the flood stage of 8.0 feet through
Sunday morning and is expected to fall below flood stage by Sunday afternoon.
&&
Flood impacts and crest history information is displayed at:
http://water.weather.gov/ahps2/index.php?wfo=riw&gage=RVTW4
* Impact...At 8.0 feet...Flood stage. The Rendezvous Campground
experiences minor flooding of the lowest riverside campsites on the
west end. People who live in mobile homes directly adjacent to the
river along the right bank will have standing water in their front
yard. Minor flooding along either side of Highways 135 and 789.
Highway structures are not affected.
* Flood history...This crest compares to a previous crest of 8.2 feet
on Jun 17 1993.
&&
LAT...LON 4299 10848 4301 10828 4292 10842 4295 10865
4302 10858
$$
jtfahey531
WGUS85 KRIW 121201
FLSRIW
Flood Statement
National Weather Service Riverton WY
601 AM MDT SUN JUN 12 2016
...The flood warning continues for the following rivers in Wyoming...
Little Wind River near Riverton affecting Fremont County.
.Hydrologic summary: The Little Wind is at a flat crest Sunday
morning. Tributary creeks and streams have begun to recede which
will cause the Little Wind to recede below flood stage Sunday afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas. Move to higher ground.
The next statement will be issued: as needed.
&&
WYC013-140000-
/O.CON.KRIW.FL.W.0002.000000T0000Z-160614T0000Z/
/RVTW4.1.SM.160610T0415Z.160611T1400Z.160613T1800Z.NO/
601 AM MDT SUN JUN 12 2016
* Flood Warning continues for
The Little Wind River near Riverton
* The river is at a flat crest Sunday morning at a stage of 8.1 feet.
* The river is expected to fall below the 8 foot flood stage Sunday
afternoon.
&&
Flood impacts and crest history information is displayed at:
http://water.weather.gov/ahps2/index.php?wfo=riw&gage=RVTW4
* Impact...At 8.0 feet...Flood stage. The Rendezvous Campground
experiences minor flooding of the lowest riverside campsites on the
west end. People who live in mobile homes directly adjacent to the
river along the right bank will have standing water in their front
yard. Minor flooding along either side of Highways 135 and 789.
Highway structures are not affected.
* Flood history...This crest compares to a previous crest of 8.1 feet
on Jun 19 1971.
&&
LAT...LON 4299 10848 4301 10828 4292 10842 4295 10865
4302 10858
$$
21What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this river flood warning went out at Jun 8, 1:48 PM MDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 8, 1:48 PM MDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Riverton WY 148 PM MDT WED JUN 8 2016 .SHORT TERM...Tonight THROUGH Saturday As a weak high pressure ridge moves into western Wyoming tonight and Thursday...drying will occur. Temperatures will be the hottest of the year so far. Widely scattered showers and thunderstorms will develop over the mountains through this evening...and then again on thursday afternoon with decreased coverage. The flow aloft is weak and the showers and thunderstorms will be slow movers. The remaining snow pack will continue to run off through friday. The combination of snow melt and locally heavy precipitation over the mountains will keep rivers and streams at or near bankfull with local flooding. Peaks from the snow melt and precipitation will generally occur from midnight to mid morning. Southwest flow will develop Thursday afternoon and increase through Friday. Drying will limit convection to mainly the north and west mountains in the afternoons and evenings. the flow aloft will increase significantly along with surface winds becoming breezy to windy in the afternoons and early evenings. .LONG TERM...Saturday night THROUGH Wednesday An approaching, deep trough will move over the pacific coast Saturday evening. Most numerical models have veered away from the closed low solutions with this upcoming system, instead keeping it a wave as it moves across the western United States. South-southwest flow will be present over the area, with sufficient moisture expected to bring some shower activity across the western mountains and valleys early Saturday evening. This moisture surge will weaken quickly, with a return of mostly dry conditions expected by early Sunday morning. Some isolated to scattered activity may be possible across the south and the west, but the lack of model consistency is impacting the level of confidence on this development. The wave will move somewhat slowly across the Intermountain West, and models are still having trouble deciding on how the system will or will not morph as it progresses eastward. Current forecast trends with the drier solutions, mainly keeping any activity confined to the mountains, or briefly into the Big Horn Basin with minor confidence in any track. The biggest divergence appears by Monday afternoon when the GFS has moved the feature into the Northern Plains, while the ECMWF and Canadian keep the trough axis somewhere between the Intermountain West and the Desert Southwest. Isolated shower coverage remains the best solution for now for those couple questionable days. Regardless, it looks to be a cooler, wetter pattern through the early next week. Models do attempt to show a drier period moving in by Tuesday morning, and some agreement is there between all model solutions helping to increase some confidence, albeit briefly. && .AVIATION.../00Z ISSUANCE/ West of the Continental Divide...KJAC/KRKS/KPNA/KBPI Airports Thunderstorms will remain possible at most terminals through 03z this evening, with drying expected to move in quickly afterwards. MVFR to IFR conditions may be possible with storms this evening, as the potential for heavy rain exists along with small hail and gusty wind threats. A slight threat for showers activity returns after 12z Thursday, though most activity looks to stay over the mountains through the morning. KJAC is the main terminal that might see this early morning activity. Shower and thunderstorm coverage will then increase after 18z Thursday, especially over the mountain areas. VCTS has been included at KJAC and KPNA as these terminals seem most favorable to see any development. Showers over the mountains will cause periods of mountain obscuration through much of the TAF period. East of the Divide...KCPR/KCOD/KRIW/KWRL/KLND Airports A few showers and thunderstorms will linger though around 03z this evening. MVFR to IFR conditions may be possible as storms may contain periods of brief, heavy rain. These showers will linger over the central and northern mountains through the overnight hours, with the terminals generally experiencing VFR conditions. A surge of moisture will impact the northwestern half of the state after 12z Thursday, and may generate a few showers for the northern terminals, especially KCOD. Showers and thunderstorms will return to the area after 18z Thursday, especially over the Absarokas and Wind River Mountains. Some of this moisture is also anticipated to spread into the Big Horn Basin, impacting KCOD. KWRL sees a greatly diminished threat for development, though is not out of the question. Otherwise, storms over nearby mountains may send some gusty wind over area terminals through the remainder of the TAF period. Ongoing showers may result in periods of mountain obscuration. && .FIRE WEATHER... As a weak high pressure ridge moves into western Wyoming tonight and Thursday...drying will occur. Temperatures will be the hottest of the year so far. Widely scattered showers and thunderstorms will develop over the mountains through this evening...and then again on thursday afternoon with decreased coverage. The flow aloft is weak and the showers and thunderstorms will be slow movers. The remaining snow pack will continue to run off through friday. The combination of snow melt and locally heavy precipitation over the mountains will keep rivers and streams at or near bankfull with local flooding. Peaks from the snow melt and precipitation will generally occur from midnight to mid morning. Relative humidity will be decreasing through friday. Daytime heating will cause mixing heights to rise sufficiently for very good to excellent smoke dispersal even with weak winds aloft. && .RIW Watches/Warnings/Advisories... None. && SHORT TERM...C.Baker LONG TERM...Branham AVIATION...Branham FIRE WEATHER...C.Baker
Hazardous weather outlook, Jun 8, 6:18 AM MDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 618 AM MDT WED JUN 8 2016 WYZ001>020-022>030-091200- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 618 AM MDT WED JUN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT WARM MOUNTAIN TEMPERATURES WILL CONTINUE RAPID SNOWMELT ABOVE 9000 FEET WITH CORRESPONDING RISES IN RIVERS AND STREAMS...ESPECIALLY ALONG THE EAST SLOPES OF THE WIND RIVER RANGE AND THE WIND RIVER BASIN. THERE IS ALSO SOME MINOR FLOODING EXPECTED ALONG THE HENRYS FORK IN THE VICINITY OF MCKINNON AND BURNTFORK AS SNOWMELT OCCURS IN THE UINTA MOUNTAINS. ISOLATED TO LOCALLY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS OVER MUCH OF THE AREA. SOME THUNDERSTORMS WILL LIKELY CONTAIN GUSTY WINDS AND SMALL HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY...ISOLATED TO LOCALLY SCATTERED THUNDERSTORMS OVER MUCH OF WESTERN WYOMING. FRIDAY...ISOLATED MAINLY LATE DAY MOUNTAIN THUNDERSTORMS. SATURDAY...SCATTERED MOUNTAIN THUNDERSTORMS WITH A FEW STORMS MOVING ACROSS THE LOWER ELEVATIONS. SUNDAY...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS...MAINLY ACROSS THE WEST. SOME STORMS MAY BE STRONG TO SEVERE IN THE NORTHWEST. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT HAIL SIZE, WIND GUSTS OVER 40 MPH, AND ANY RIVER FLOODING. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Jun 8, 2:25 PM MDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 225 PM MDT WED JUN 8 2016 WYZ017-018-082115- WIND RIVER BASIN-LANDER FOOTHILLS- 225 PM MDT WED JUN 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 315 PM MDT... AT 224 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WINKLEMAN DOME...WHICH IS 7 MILES NORTHEAST OF FORT WASHAKIE...MOVING EAST AT 20 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... ETHETE...MORTON AND PILOT BUTTE RESERVOIR AROUND 235 PM MDT. KINNEAR AROUND 245 PM MDT. OCEAN LAKE AROUND 255 PM MDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WYOMING INDIAN ELEMENTARY SCHOOL...WYOMING INDIAN JUNIOR AND SENIOR HIGH SCHOOL... WYOMING INDIAN MIDDLE SCHOOL AND ARAPAHOE ELEMENTARY SCHOOL. LAT...LON 4300 10893 4318 10892 4323 10851 4291 10853 TIME...MOT...LOC 2024Z 271DEG 19KT 4309 10883 BAKER
Special weather statement, Jun 8, 4:18 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 418 PM MDT WED JUN 8 2016 WYZ028>030-090045- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 418 PM MDT WED JUN 8 2016 THROUGH 6 PM...THUNDERSTORMS WILL MOVE SOUTHEAST BETWEEN FARSON AND ROCK SPRINGS...IMPACTING ROCK SPRINGS AND INTERSTATE 80 BETWEEN GREEN RIVER AND POINT OF ROCKS BETWEEN 5 PM AND 6 PM. THE MAIN HAZARDS WITH THESE STORMS WILL BE OUTFLOW WIND GUSTS BETWEEN 30 AND 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND SMALL PEA-SIZED HAIL.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:11 PM MDT | Special Weather Statement | RIW | Fremont | 49 min |
| Jun 7, 7:39 PM MDT | Special Weather Statement | RIW | Natrona | 36 min |
| Jun 7, 8:48 PM MDT | Special Weather Statement | RIW | 42 min | |
| Jun 7, 11:12 PM MDT | Areal Flood Advisory | RIW | Sweetwater | 12 hr |
| Jun 8, 6:08 AM MDT | Areal Flood Advisory | RIW | Sweetwater | 12 hr |
| Jun 8, 2:25 PM MDT | Special Weather Statement | RIW | Fremont | 50 min |
Nearby
River Flood Warnings in Wyoming, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.